I have been on finisteride since 2004 which is working great. I was diagnosed with ulcerative colitis in 2009. Been UC free for two years but got it back in 2010. I still have it a year later, although only in MILD form. My hair did change in texture while a tad thinner. Now, although my vitamin levels have been fine, could the hair thinning be from the UC alone or the medication?
I took Asacol the first time I had it with no side effects. This time, I took it as well as the masalamine enemas. Since it has lasted a year this time around, could it be the meds or the UC alone? Also, any chance of my hair re-thickening? I was wondering how long I should wait until I visit Dr. Bernstein again. It will be greatly appreciated if all questions are answered!!
Asacol does list hair loss as an uncommon, but known, side effect. Maybe it’s the medication or a combination with MPB… or even the UC itself. I do not treat many patients with ulcerative colitis in my practice so perhaps your GI doctor can address your concerns as well.
Hair loss or hair thinning can certainly happen from major stress or illness on your body. This type of hair loss generally should reverse itself in about a year’s time. But often, I find that patients never quite regain their hair. Maybe you should call Dr. Bernstein for another consultation (I’m not sure when your last visit was).